Alert archive / Alabama / Special Weather Statements in 2025
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Oct 18, 2025, 11:21 PM CDT for Lamar County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2025, 11:21 PM CDT (04:21 UTC)
- Expired
- Oct 19, 2025, 12:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
- Hail
- 0.00 in
- Wind
- 50
County Lamar County, AL
The radar
The Columbus AFB radar (KGWX), 23 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1822 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
739
WWUS84 KBMX 190421
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
1121 PM CDT Sat Oct 18 2025
ALZ012-190500-
Lamar AL-
1121 PM CDT Sat Oct 18 2025
...STRONG THUNDERSTORMS WILL IMPACT LAMAR COUNTY THROUGH MIDNIGHT
CDT...
At 1121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Aberdeen to 9 miles
northwest of Caledonia to near Waverly. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Sulligent, Detroit, Beaverton, Blooming Grove, Lamar County
Airport, Crews, Bedford, Crossville, Gattman, Cody, Henson Springs,
Lamar County Public Lake, Star, Pine Springs, and Hightogy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3406 8821 3405 8799 3402 8799 3402 8795
3366 8795 3359 8827
TIME...MOT...LOC 0421Z 251DEG 43KT 3388 8844 3380 8843 3360 8856
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
05What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Oct 18, 6:31 PM CDT, 4 hours 50 minutes earlier. Its key messages:
- Updated at 626 PM CDT SAT OCT 18 2025
- There is a level 1 out of 5 risk for severe storms early Sunday morning for roughly the western two-thirds of central Alabama; a level 2 out of 5 risk for severe storms exists for locations near the Mississippi state line.
- The primary severe weather threat early Sunday morning is damaging wind gusts with a secondary risk of a brief tornado or two.
Area forecast discussion, Oct 18, 6:31 PM CDT, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 631 PM CDT Sat Oct 18 2025 ...New AVIATION... .KEY MESSAGES... Updated at 626 PM CDT SAT OCT 18 2025 - There is a level 1 out of 5 risk for severe storms early Sunday morning for roughly the western two-thirds of central Alabama; a level 2 out of 5 risk for severe storms exists for locations near the Mississippi state line. - The primary severe weather threat early Sunday morning is damaging wind gusts with a secondary risk of a brief tornado or two. && .DISCUSSION... (This evening through next Friday) Issued at 1255 PM CDT SAT OCT 18 2025 A trough is now sliding into the Southern Plains with showers and storms developing near a frontal axis, generally from St. Louis to San Antonio. Based on current trends, a squall line should be in the vicinity of the Mississippi/Alabama state line around midnight/12 am Sunday, steadily moving eastward through the night. Look for the initial line (severe potential) to be in the Tuscaloosa area around 2 AM, Birmingham to Selma 3 to 4 AM, Talladega to Montgomery 5 to 6 AM, and near Auburn to Troy 7 to 8 AM. Moderate to heavy rain will linger over an area for around 2 hours behind the initial line. Look for clearing to begin around 3 hours after the initial line moves in. So we should see a dry forecast for most areas after 9 AM in the northwest 11 AM in the northeast to southwest to 1 PM in the southeast. While a low-level jet around 40 knots and a veering wind profile will promote a sheared environment, instability parameters remain low. All things considered, a few organized line segments and kinks, though perhaps brief in longevity, are possible. This prospect should favor the western two-thirds of central Alabama along with the supportive weak CAPE/instability. The primary threat is damaging wind gusts along bowing line segments, though a brief tornado, or two, could occur with any kinks as well. 16 Previous discussion: (Through next Friday) Issued at 140 AM CDT SAT OCT 18 2025 Rest of next week: Clear weather will return from west to east on Sunday as the storm system quickly departs and high pressure begins to advance from the west. Northwesterly winds will be breezy and gusty on Sunday. Monday and Tuesday mornings will be chilly with low temperatures in the 40s across central Alabama. Guidance suggests, overall, Monday will be the cooler of the two mornings, with a medium chance of some locations near the 278 corridor slipping into the upper 30s. Surface low pressure skirting across the northern Great Lakes will drive a rain-free front across our area on Tuesday. This will give a reinforcing shot of drier air to the region, yielding a chilly morning, mild afternoon pattern. Morning lows are again forecast to be in the 40s across the region through the rest of the week, with guidance pinpointing Thursday as the coolest of this episode, showing a medium to high chance for some communities near the 278 corridor to slip into the upper 30s once again. Parameters for frost are low at this time. Temperatures then moderate a bit heading into the weekend. 89^GSatterwhite && .AVIATION... (00Z TAFS) Issued at 630 PM CDT SAT OCT 18 2025 Expect a few more hours of VFR conditions across the area, followed by deteriorating CIGS and weather with increasing chances for showers and thunderstorms arriving from the west overnight. Inclement conditions are expected to arrive at TCL by 06z and move eastward with time, affecting MGM/AUO toward 11z. Expect increasing low-level winds from the south at 15-25 kts overnight ahead of the convective line followed by northwest winds 15-25 kts with gradually improving conditions through the remainder of the morning hours on Sunday. 05 && .FIRE WEATHER... Afternoon MinRHs will generally run in the 40 percent range, with some areas as low as the upper 30s. In areas, breeziness will persist past sundown. A squall involving heavy rain and thunderstorms will sweep across the state overnight Saturday. While the speed of the system will leave the rest of Sunday in a drying and breezy/gusty post-frontal flow, MinRHs will remain above critical thresholds. Monday is forecast to trend drier, with MinRHs in the 20 percent range and light winds. A dry front is forecast to move across the region on Tuesday, which will set the stage for MinRHs to continue bottoming out in the 20 percent range, but with the added risk of low 20s in areas, for a couple days at least. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 61 73 41 71 / 90 70 0 0 Anniston 62 73 43 72 / 90 80 0 0 Birmingham 63 73 44 72 / 90 60 0 0 Tuscaloosa 65 75 45 76 / 90 40 0 0 Calera 63 76 44 75 / 90 60 0 0 Auburn 63 77 48 73 / 60 90 0 0 Montgomery 66 79 46 74 / 90 70 0 0 Troy 63 79 46 74 / 70 90 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...16 AVIATION...05
In the hours before
Special weather statement, Oct 18, 11:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1121 PM CDT Sat Oct 18 2025
ALZ012-190500-
Lamar AL-
1121 PM CDT Sat Oct 18 2025
...STRONG THUNDERSTORMS WILL IMPACT LAMAR COUNTY THROUGH MIDNIGHT
CDT...
At 1121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Aberdeen to 9 miles
northwest of Caledonia to near Waverly. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Sulligent, Detroit, Beaverton, Blooming Grove, Lamar County
Airport, Crews, Bedford, Crossville, Gattman, Cody, Henson Springs,
Lamar County Public Lake, Star, Pine Springs, and Hightogy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3406 8821 3405 8799 3402 8799 3402 8795
3366 8795 3359 8827
TIME...MOT...LOC 0421Z 251DEG 43KT 3388 8844 3380 8843 3360 8856
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
05The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 11:46 PM CDT | Special Weather Statement | BMX | Pickens | 59 min |
| Oct 18, 11:56 PM CDT | Special Weather Statement | BMX | Fayette, Lamar | 34 min |
| Oct 19, 12:45 AM CDT | Special Weather Statement | BMX | Pickens | 30 min |
| Oct 19, 2:43 AM CDT | Special Weather Statement | BMX | Hale, Sumter, Tuscaloosa | 47 min |
| Oct 19, 3:06 AM CDT | Special Weather Statement | BMX | Bibb, Hale, Jefferson, Perry | 39 min |
| Oct 19, 3:35 AM CDT | Special Weather Statement | BMX | Autauga, Chilton, Dallas, St. Clair, Shelby, Talladega | 40 min |
| Oct 19, 4:23 AM CDT | Special Weather Statement | BMX | Autauga, Calhoun, Clay, Cleburne, Coosa, Elmore and 1 more | 52 min |
| Oct 19, 4:55 AM CDT | Special Weather Statement | BMX | Elmore, Tallapoosa | 50 min |
| Oct 19, 5:08 AM CDT | Special Weather Statement | BMX | Randolph | 52 min |
| Oct 19, 5:37 AM CDT | Special Weather Statement | BMX | Bullock, Chambers, Lee, Macon, Russell | 53 min |
Nearby
Special Weather Statements in Alabama, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.